Signs of OxyContin Use
What are the signs of OxyContin use? While under the influence of OxyContin, users often resemble a person under the influence of alcohol. OxyContin is the brand name of one of the most powerful pain killers available today. Usually prescribed for cancer patients and people with chronic pain problems, OxyContin is a synthetic opiate (opioid), whose main active ingredient is oxycodone. Even with closely monitored administration, it can be quite addicting. Like morphine, OxyContin has mood altering effects. Specifically, it can reduce anxiety, encourage mental relaxation, and even induce a state of euphoria. It is important to recognize someone who may be addicted to this drug because it has devastating long-term effects.
Because OxyContin is a prescription medicine, many users falsely believe it is less addictive than street drugs like heroin. Also, all OxyContin users are at equal risk for addiction regardless of their socio-economic background. For this reason, it's especially beneficial for anyone living with someone who is taking this medication to be aware of possible signs of OxyContin use and abuse.
OxyContin abusers and addicts often attempt to hide their problem for as long as possible, both from themselves and others. If you are seeing the signs of OxyContin use, the addiction may be farther along than you realize.
Some of the recognized signs of OxyContin use include:
The withdrawal signs of OxyContin use may include restlessness, anxiety, irritability, insomnia, weakness, teary eyes, runny nose, excessive yawning, hot or cold sweat, nausea, vomiting, stomach cramping, diarrhea, muscle spasms, and muscle and bone pain, heart palpitations, increased blood pressure, and increased respiratory rate.
With most of these signs of OxyContin use, the longer a person is dependent on the drug, the more the symptoms are likely to appear. What may start out as a legitimate use of a drug for pain relief becomes an integral addiction of both a physical and psychological nature.